Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Having severe leg cramps and tingling sensation in face. Taking magnesium. What do you advise?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5267 Questions
Question
I am under the care of a cardiologist and I have stopped taking 10 mg of crestor for the past week after taking it since XXXXXXX and starting in July alternating days. At the same time I started taking metropolol 25 mg increasing to 50 mg daily at night. I have had severe leg cramps and thigh muscle pains that can be debilitating. During the past 3 weeks I have been experiencing pain in my neck on both sides especially at the carotid arteries and feel like I am being strangled. I also experience a tingling sensation in the entire face and difficulty hearing (blocked). I reduced the Ubiquinol from 880 mg to 300 mg daily and have started to take 500 mg of magnesium. Occasionally I take vitamin D3. I joined a gym and was fine when I started in September but find it now difficult to walk. What is happening as I am scared to do things alone? Please advise. XXXX
Posted Thu, 12 Dec 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Stop crestor and talk to your doctor! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about these symptoms of severe muscle pains. These symptoms are suggestive of statin side effects and crestor is well known and documented to cause these symptoms. Stopping it seems the best option, at least for now but, I guess you should talk to the prescribing doctor to get his input on what you should do next. Given your strong family history of high cholesterol and heart diseases, your lipids need to be closely monitored and well managed so as to prevent you as long as possible suffering from similar conditions. This is why you need to talk to your doctor on the possibility of replacing crestor and also intensifying lifestyle measures like reduced fat intake and increased exercise so as to keep the cholesterol numbers checked. For now, stop the crestor. Take some pain medications to manage your pains(tyenol) and drink plenty of water. Intensify your life style modifications and get you cholesterol numbers under control. Also talk to your treating doctors. These symptoms are not inked to any vitamin intoxication. They are typical of crestor side effects. I hope this addresses your query fully and provides enough information for you to act on. Thank you so much for using our services and please feel free to request for more information if need be. I wish you a speedy recovery. Dr. Ditah, MD
Above answer was peer-reviewed by
 
Follow-up: Having severe leg cramps and tingling sensation in face. Taking magnesium. What do you advise? 1 hour later
Thank you for your response. The information you provided has already been discussed with the doctors. I have already sought a 2nd opinion. However, I am concerned with the problems of the pain in the neck and tingling sensation of the face as I stated in the previous discussion. Please review and advise. Does this have anything to do with the carotid arteries. I can not feel a pulse on my right side. Only on my left. In addition, I experience a heaviness in the upper chest (above breasts) that travels from my left to right. This has been ignored by my doctors. It will wake me during the night from 2:00 - 4:00 a.m. and come and go. This has occurred at least 3 times a week.
 
 
Answered by Dr. Chobufo Ditah 12 hours later
Brief Answer: See below Detailed Answer: Hi and thank you for following up with me. The symptoms of neck pain and tingling sensation n the neck can be explained by a decreased blood supply. Also, if you cannot feel a pulse on the right side of your neck(carotid arteries), then there may be significant blockage that explains this. with you strong family history and initial findings suggestive of atherosclerosis of the carotid arteries, I will suggest that you get these vessels evaluated again. However, I would have expected you to at least report some neurological symptoms like dizziness, feeling to faint etc which would have made this even more likely. Depending on the findings, you shall be managed accordingly whether as a blocked artery or musculoskeletal neck pains. For the pains that wake you up every night, it could have as cardiac as well as non cardiac origin. There is a form of angina called prinzmental angina which is caused by spasms in the heart vessels. This usually comes and goes and leaves no traces of a heart infarction. I will suggest that you ask your doctor to try nitrates for this pain. if it should relieve you of the symptoms, then it is of cardiac origin and should be investigated and treated as such. if it doesn't, then other possible causes like gastric reflux disease, musculoskeletal, etc would be considered, investigated and treated accordingly. I hope you find these answers helpful. Truly, it needs a thorough investigation before making a definitive call and I wish you the very best as you get these symptoms evaluated and managed. Fee free to ask for more information if need be. I wish you well. Dr. Ditah, MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor